# SDR USAASB97022

- Difficulty date: January 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N281AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23114
- System (JASC): 3420 · Attitude and Direction Data System
- Part: Standby Compass
- Condition: Out Of Adjust
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PHL - FLT 673 - SHORTLY AFTER T/O, THE NR 1 AND NR 2 COMPASS SYS SHIFTED WITH NO FLAGS.  THE NR 1 COMPASS HAD A 25 DEGREE ERROR AND THE NR 2 COMPASS HAD A 55 DEGREE ERROR.  F/A CHECKED CABIN FOR ELECTRONIC INTERFERENCE AND FOUND NONE.  FLT RETURNED TO FIELD AT PHL.  NO EMERGENCY WAS DECLARED AND THE FLT LANDED W/O FURTHER INCIDENT.  AFTER LANDING, ERRORS WERE 30 DEGREES AND 60 DEGREES RESPECTFULLY.  MX ACCOMP COMPASS SYS TEST IN ASSOCIATION WITH MM 34-21-0.  COMPASS SYS NR 1 AND NR 2 OP CHECK WAS NORM.  NO FAULTS WERE DUP.  FOUND STANDBY COMPASS HEADING ERROR EXCESSIVE.  ACCOMP CALIBRATION PROCEDURE IN ASSOCIATION WITH SPM 34-20-01.  ALSO TESTED COMPARATOR SYSTEM COMPASS WARNING IN ASSOCIATION WITH MM 34-29-0.
